Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 9, NWS Green Bay, WI

June 15, 1997Portage County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 1997, 6:10 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1997, 6:10 PM CDT (23:10 UTC)
Expired
Jun 15, 1997, 7:15 PM CDT
In force
65 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Portage County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 1997-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 1997-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 152311 RRA
SVRGRB
WIC097-141-160015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
610 PM CDT SUN JUN 15 1997

* SEVERE THUNDERSTORM WARNING FOR
  PORTAGE COUNTY - CENTRAL WISCONSIN
  EASTERN WOOD COUNTY - CENTRAL WISCONSIN

* UNTIL 715 PM CDT
 
* SOME LOCATIONS AFFECTED
  RUDOLPH
  STEVENS POINT
  PLOVER

* AT AT 610 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MI(LES EAST OF VESPER...OR 15 MILES WEST OF
  STEVENS POINT. THE STORM WAS MOVING EAST AT 40 MPH.

* THE STORM WILL BE OVER RUDOLPH BY 615 PM...AND PLOVER BY 635 PM.

THIS STORM CONTAINS WINDS TO 65 MPH. MOVE TO A STURDY SHELTER.

JKL/JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:55 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 15, 2:55 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT SUN JUN 15 1997

ISOLD SVR STILL MAY BE REALIZED THIS EVE ACRS SW PART OF FORECAST
AREA...BUT CLDS AND RAIN HAS DIMINISHED THREAT IN FAR NE.

LATEST RUC AND CURRENT MESOANALYSIS REVEALS BEST INSTAB FOR EVENING FM IA
INTO WRN/CNTRL WI.  LINE OF STORMS FM LSE-FOD AT 19Z ALONG PRE-FRONTAL
TROF IN INSTAB CORRIDOR....ALTHO CAP ARND 800 MB MAY BE SLOWING DVLPMNT
OF SRN PART OF THAT LINE.  OTHER STORMS DVLPG ALNG CDFNT IN MN.

FOR SHORT-TERM...BACK EDGE OF RW/TRW IN N MOVG INTO CNTRL WI.  ATMOS
HAS DESTABLIZED BEHIND THIS RAIN AREA...AS SEEN WITH SVR CELL OVR FAR
WRN WI.  ANALYSIS OF HRLY GRIDDED OUTPUT FROM NGM REVEALS BEST INSTAB
IN WEST...WITH INSOL...AND MUCH LESS IN EAST.  OTHER TRWS WL MOV INTO
FORECAST AREA FM SE MN/NE IA.  THIS LINE APPEARS TO BE ORGANIZING
SOMEWHAT AS IT MOVES EWD.

XPCT RW/TRW TO MOV ACRS FORECAST AREA THIS EVE...WITH LINGERING PCPN
ENDINGT FM W TO E AFT MIDNIGHT.

NCEP MODELS IN GENERAL AGREEMENT TO SWEEP SYSTEM THROUGH FORECAST AREA BY
15Z.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:23 PM CDTSevere Thunderstorm WarningGRBWood47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.